UCL logo

UCL Discovery

UCL home » Library Services » Electronic resources » UCL Discovery

Hemolytic-uremic syndrome in association with both cyclosporine and tacrolimus

Abraham, KA; Little, MA; Dorman, AM; Walshe, JJ; (2000) Hemolytic-uremic syndrome in association with both cyclosporine and tacrolimus. TRANSPLANT INT , 13 (6) 443 - 447.

Full text not available from this repository.

Abstract

Hemolytic-uremic syndrome (HUS) is a well-recognized complication of cyclosporine (CyA) therapy. Transplant recipients with this complication are frequently switched to tacrolimus, although this drug has also been implicated. We report a case of a renal transplant recipient who developed severe graft dysfunction due to biopsy-proven HUS after receiving CyA. Renal function and hemolytic parameters improved with discontinuation of the drug, but they deteriorated again after commencement of tacrolimus 15 days later. A second transplant biopsy demonstrated fresh lesions diagnostic of HUS. Hemolytic parameters resolved with discontinuation of tacrolimus. This is the first report of metachronous HUS being caused in a renal transplant by both CyA and tacrolimus. We therefore believe that caution should be exercised when using tacrolimus as rescue therapy in patients with CyA-induced HUS.

Type:Article
Title:Hemolytic-uremic syndrome in association with both cyclosporine and tacrolimus
Keywords:renal transplant, hemolytic-uremic syndrome, cyclosporine, tacrolimus, TRANSPLANT RECIPIENT, FK506, KIDNEY, THERAPY, FK-506, INJURY
UCL classification:UCL > School of Life and Medical Sciences > Faculty of Medical Sciences > Medicine (Division of)

Archive Staff Only: edit this record